Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Thanks for bringing your question to JustAnswer.
I'm glad you finally got someone to give you the correct diagnosis. I'm amazed a psychiatrist would tell you to be on Cymbalta for life....and if you need psychiatric help in the future, I would look for a new one. If he's not aware of the affects of sleep apnea and narcolepsy he has no business treating you. The link between sleep apnea and depression is well documented in the professional literature.
At least one doctor believes that Prozac can help with the withdrawal symptoms.
The withdrawal from Cymbalta can take about a month or two, as you slowly lower the dose to well under 30mg a day ,(preferably around 10mg/day) then when you have it as low as you can, go to taking it every other day, then every third day before stopping completely. This should minimize the side effects.
I've worked with many people who have withdrawn from antidepressants, and the most worrisome side effect seems to be a tendency to weep at the drop of a hat. This scares some people into going back on them...but the weepiness does subside with time. Be very gentle and good to yourself during this process.
Ask your neurologist what he would think about you taking amino acids that boost serotonin, such as L-tryptophan, while you are withdrawing from Cymbalta. Please don't take it without his approval, as you have a complicated situation.
If for some reason you decide to stay on the Cymbalta for now, try taking it at night. That way the drowsiness will work for you, not against you.
There are some online support groups for people with narcolepsy which you may find helpful.
I admire your attitude and determination in the face of all the stressors you've been through in the past few years!
If this has been helpful, please click on ACCEPT. If you need more info, just ask...